advertisement
Question
Posted by: Ling | 2005/05/23

Allergic Reaction!!!

I've recently discovered that when I take antihystamines that i've always taken for years, I break out in red spots under my skin on my entire body. It's itches emmensly and I want to scratch my skin off. Honestly, my skin crawls for a good 4 days and I cannot do anything except stay at home and scratch or lay with an ice pack on myself.

It occurred with Degoran and Atifed on separate occassions and I just can't understand? I've taken these tablets for years now. HELP. What do I do? Am I allergic and how do I find out what I'm allergic to?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

It seems as if you have developed a drug allergy. The most common symptoms are itching, redness, swelling of the skin, welts, etc. Most symptoms should disappear in 3 to 5 days after stopping the drug. Drug allergies occur when your immune system recognizes a drug as a foreign substance and tries to protect you from it.
The offending medication should be avoided in future if possible. Should it however return again I'd recommend contacting your doc to determine what the cause of your allergic reaction is.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Ling | 2005/05/23

Can you recommend an allergist in the Cape Town area as I would like to know for future reference exactly what it is that I should avoid.

Many thanks for the prompt response.
XXX
Ling

Reply to Ling

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement